Alert archive / Nevada / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 26, 2004, 3:27 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2004, 3:27 PM PDT (22:27 UTC)
- Expired
- Jul 26, 2004, 4:30 PM PDT
- In force
- 63 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4023 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 262227 SVRVEF AZC015-NVC003-262330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 326 PM PDT MON JUL 26 2004 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA THIS INCLUDES THE CITIES OF...SEARCHLIGHT...COTTONWOOD COVE * UNTIL 430 PM PDT(430 PM MST) * AT 319 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF COTTONWOOD COVE...AND MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COTTONWOOD COVE BY 430 PM PDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF ON OR NEAR LAKE MOHAVE...GET OUT OF THE WATER AND MOVE INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 3569 11486 3544 11495 3547 11462 3569 11466 $$ PIERCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:55 AM PDT, 12 hours 32 minutes earlier.
Area forecast discussion, Jul 26, 2:55 AM PDT, 12 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 255 AM PDT MON JUL 26 2004 .SYNOPSIS...ISOLATED THUNDERSTORMS ARE AGAIN POSSIBLE THIS AFTERNOON IN MOHAVE AND LINCOLN COUNTIES. DRYER AIR WILL MOVE INTO THE REGION TUESDAY AND WILL BRING AN END TO THE THUNDERSTORM THREAT. TEMPERATURES THE NEXT FEW DAYS WILL COOL SLIGHTLY TO NEAR NORMAL. && .SHORT TERM...TOO MANY TO TRACK OUTFLOW BOUNDARIES ARE EVIDENT ON SATELLITE AND RADAR IN THE SOUTHERN PART OF THE CWA. STUBBORN CONVECTION CONTINUES TO FIRE AT THIS TIME. TODAY LOOKS TO BE A REPEAT OF THE LAST FEW DAYS. SHALLOW MOISTURE CONTINUES TO BE FED UP THE COLORADO RIVER VALLEY AS EVIDENT IN YUMAS VWP AND DEWPOINTS AT THE SURFACE. MAIN THREAT FROM THESE STORMS WILL CONTINUE TO BE HEAVY RAINS IN THE MOIST AIR. PROGS STILL ON TRACK IN BRINGING IN DRIER WEST TO NORTHWEST FLOW BY TUESDAY. AT THE SAME TIME A TROUGH FAR TO THE NORTH WILL SUPPRESS THE RIDGE HEIGHTS SOME. HAVE GRADUAL BROUGHT THE TEMPERATURES DOWN A DEGREE OR SO EACH DAY IN RESPONSE. && .LONG TERM...MODELS IN GOOD AGREEMENT WITH TROUGH MOVING INTO THE PACIFIC NORTHWEST THURSDAY AND WILL DAMPEN THE RIDGE OVER THE SOUTHWEST. NORTHWEST FLOW WILL BECOME MORE WESTERLY ON FRIDAY BUT CONDITIONS WILL REMAIN DRY WITH TEMPERATURES DROPPING A FEW DEGREES. UPPER LEVEL HIGH BEGINNING TO BUILD BACK OVER NEW MEXICO OVER THE WEEKEND. THIS WILL PROVIDE THE POTENTIAL FOR A RETURN OF MOISTURE BY SUNDAY. AT THE SAME TIME GFS ALSO HINTING AT FEATURE NEAR THE MOUTH OF THE GULF OF CALIFORNIA WHICH MAY ENHANCE THE POTENTIAL FOR A SURGE OF MOISTURE SUNDAY INTO MONDAY. && .AVIATION...TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED AT KLAS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && JACQUES/CZYZYK
Hazardous weather outlook, Jul 26, 10:00 AM PDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1000 AM PDT MON JUL 26 2004 AZZ001>003-036-CAZ026>029-NVZ014>022-271700- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LAKE HAVASU AND FORT MOJAVE-LAKE MEAD NATIONAL RECREATION AREA- LAS VEGAS VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- NORTHWEST DESERTS-NORTHWEST PLATEAU- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- SAN BERNARDINO COUNTY DESERTS-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-SHEEP RANGE-SOUTHERN CLARK COUNTY- SPRING MOUNTAINS-RED ROCK CANYON- WESTERN CLARK AND SOUTHERN NYE COUNTY- 1000 AM PDT (1000 AM MST) MON JUL 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CALIFORNIA/SOUTHERN NEVADA AND NORTHWEST ARIZONA .DAY ONE...TODAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:29 AM PDT | Flash Flood Warning | VEF | Mohave | 45 days |
Nearby
Severe Thunderstorm Warnings in Nevada, 2004Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.